Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 116, NWS Cleveland, OH

July 2, 2019Crawford County, Marion County, Wyandot County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 2, 2019, 7:29 PM EDT for Crawford County, Marion County, Wyandot County, Ohio. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2019, 7:29 PM EDT (23:29 UTC)
Expired
Jul 2, 2019, 8:30 PM EDT
In force
61 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Crawford County, OH, Marion County, OH, Wyandot County, OH

The radar

The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 8:05 PM EDTTSTM WND DMGMarion, OHLARGE TREE DOWN ACROSS ROAD ALONG WITH POWER LINES. REPORTED ON CLEVELAND AVENUE IN MARION.
Jul 2, 8:30 PM EDTTSTM WND DMGGreen Camp, OHNUMEROUS TREES AND POWER LINES REPORTED DOWN. MARION, GREEN CAMP TOWNSHIP, AND PROSPECT ARE SOME AREAS REPORTING THIS TYPE OF DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1303 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

003 
WUUS51 KCLE 022329
SVRCLE
OHC033-101-175-030030-
/O.NEW.KCLE.SV.W.0116.190702T2329Z-190703T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
729 PM EDT Tue Jul 2 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Marion County in north central Ohio...
  Southern Wyandot County in northwestern Ohio...
  Southwestern Crawford County in north central Ohio...

* Until 830 PM EDT.

* At 728 PM EDT, severe thunderstorms were located along a line
  extending from near Morral to Marseilles, moving southeast at 30
  mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Marion, Prospect, La Rue, Morral, Waldo, Marseilles, Nevada,
  Caledonia, New Bloomington, Green Camp, Harpster and State Route
  229 at US Route 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4044 8325 4051 8325 4051 8342 4068 8342
      4070 8344 4071 8349 4073 8349 4084 8319
      4071 8285 4065 8286 4064 8296 4049 8296
      4048 8302 4043 8303
TIME...MOT...LOC 2328Z 315DEG 25KT 4077 8320 4070 8341 

HAIL...0.75IN
WIND...60MPH
 
$$

Saunders
2 follow-up statements
522 
WWUS51 KCLE 022347
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
747 PM EDT Tue Jul 2 2019

OHC175-022357-
/O.CAN.KCLE.SV.W.0116.000000T0000Z-190703T0030Z/
Wyandot OH-
747 PM EDT Tue Jul 2 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WYANDOT COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4044 8325 4051 8325 4051 8342 4068 8342
      4070 8330 4070 8312 4076 8311 4079 8307
      4071 8285 4065 8286 4064 8296 4049 8296
      4048 8302 4043 8303
TIME...MOT...LOC 2347Z 294DEG 23KT 4071 8300 4060 8340 

$$

OHC033-101-030030-
/O.CON.KCLE.SV.W.0116.000000T0000Z-190703T0030Z/
Marion OH-Crawford OH-
747 PM EDT Tue Jul 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR MARION AND SOUTHWESTERN CRAWFORD COUNTIES...

At 747 PM EDT, severe thunderstorms were located along a line
extending from 6 miles south of Bucyrus to La Rue, moving southeast
at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Marion, Prospect, La Rue, Morral, Waldo, Caledonia, New Bloomington,
Green Camp and State Route 229 at US Route 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4044 8325 4051 8325 4051 8342 4068 8342
      4070 8330 4070 8312 4076 8311 4079 8307
      4071 8285 4065 8286 4064 8296 4049 8296
      4048 8302 4043 8303
TIME...MOT...LOC 2347Z 294DEG 23KT 4071 8300 4060 8340 

HAIL...1.00IN
WIND...60MPH
 
$$

Saunders
772 
WWUS51 KCLE 030004
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
804 PM EDT Tue Jul 2 2019

OHC033-030014-
/O.CAN.KCLE.SV.W.0116.000000T0000Z-190703T0030Z/
Crawford OH-
804 PM EDT Tue Jul 2 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CRAWFORD COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4044 8325 4051 8325 4051 8342 4068 8342
      4069 8331 4070 8330 4070 8286 4065 8286
      4064 8296 4049 8296 4048 8302 4043 8303
TIME...MOT...LOC 0004Z 315DEG 25KT 4063 8290 4052 8330 

$$

OHC101-030030-
/O.CON.KCLE.SV.W.0116.000000T0000Z-190703T0030Z/
Marion OH-
804 PM EDT Tue Jul 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR MARION COUNTY...

At 804 PM EDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Mount Gilead to 6 miles southeast
of La Rue, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Marion, Prospect, La Rue, Morral, Waldo, Caledonia, New Bloomington,
Green Camp and State Route 229 at US Route 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4044 8325 4051 8325 4051 8342 4068 8342
      4069 8331 4070 8330 4070 8286 4065 8286
      4064 8296 4049 8296 4048 8302 4043 8303
TIME...MOT...LOC 0004Z 315DEG 25KT 4063 8290 4052 8330 

HAIL...1.00IN
WIND...60MPH
 
$$

Saunders

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:18 PM EDT, 11 minutes earlier.

Area forecast discussion, Jul 2, 7:18 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
718 PM EDT Tue Jul 2 2019

...00z Aviation Forecast Update...

.SYNOPSIS...
A stationary front will linger near Lake Erie through Thursday
as high pressure remains centered over the upper Ohio valley.
The high will move to the Mid Atlantic coast by Friday, as a
cold front moves southeast through the Great Lakes and into the
Ohio valley by Saturday.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
Severe storms were a little more rowdy and out of control this
afternoon thanks to an inverted upper air sounding profile which
was primed for damaging downburst winds. This convection is
slowly decreasing this evening but will remain scattered showers
and storms through at least sunset or 03z or so. No other
changes were made to the ongoing forecast.

Previous discussion...
Scattered convection will continue across the area this
afternoon into the evening hours. Coverage should peak early
this evening before a brief lull around 00Z. Hi-res guidance
continues to indicated additional convection developing upstream
or over the area after 00Z, moving south across the area
through the early overnight hours. Severe thunderstorms
potential should be confined to this afternoon/evening with peak
heating/maximized instability.

Composite outflow/synoptic boundary will be somewhere across
the area on Wednesday. Expecting a similar setup to today, as
daytime destabilization promotes scattered convection developing
as the day progresses. SPC has focused the Day 2 outlook to the
southern half of the area, with a marginal risk for damaging
winds, fairly similar to today. Coverage should diurnally wane
after sunset through Tuesday night. Highs tomorrow may be a few
degrees cooler than today, but still hot and humid. Lows will be
in the upper 60s to low 70s tonight and tomorrow night.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
No major changes to the forecast for the end of the week, with
high pressure over the eastern US, bringing hot and humid
conditions and continued scattered shower/thunderstorm chances.
These will be driven mainly by daytime heating, with peak
coverage during the afternoon/evening hours. Highs will be in
the mid/upper 80s with lows around 70.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A cold front will push southeast across the area early Saturday,
with shower/thunderstorms possible through the day. High
pressure will build southeast across the Great Lakes region
Saturday night through the first half of next week, keeping
conditions generally dry and slightly cooler to end the
weekend, with general warming trend through midweek as the high
shifts east of the region. There may be some instability driven
showers/storms by Tuesday with moisture return into the area.
Highs Saturday will be in the mid 80s. Highs will be in the low
80s Sunday, but will return to the mid 80s by Tuesday.

&&

.AVIATION /00Z Wednesday THROUGH Sunday/...
Scattered strong to severe convection is slowly decreasing this
evening and most of the convection should be gone by sunset or
shortly after. Have carried VCTS for some of the TAF locations
for this potential through the mid evening. Mainly VFR
conditions are expected now through the next 24 to 30 hours with
the exception of brief MVFR around any evening convection. Also
winds may be gusty and erratic near evening convection. Winds
will prevail from the southwest to westerly 5 to 10 knots now
through tomorrow.

OUTLOOK...Non-VFR possible with isolated to scattered
thunderstorms that develop through Saturday.

&&

.MARINE...
Generally quiet conditions expected on the lake through the
holiday weekend. Southwest winds will diminish into this
evening, and will be light and variable through Wednesday as a
stationary front lingers near the lake. The front will lift
north of the lake Thursday, with southerly winds returning to
the lake by Friday. A cold front will finally cross the lake by
Saturday, with generally northerly winds through the weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...Greenawalt
LONG TERM...Greenawalt/Saunders
AVIATION...Griffin/Saunders
MARINE...Greenawalt/Saunders
Hazardous weather outlook, Jul 2, 4:14 AM EDT, 15 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
414 AM EDT Tue Jul 2 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-030815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
414 AM EDT Tue Jul 2 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

There is the possibility that a few thunderstorms could reach severe
criteria today. The main threat will be strong damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 2, 6:25 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
625 PM EDT TUE JUL 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     4 S SPENCER             41.04N 82.13W
07/02/2019                   MEDINA             OH   PUBLIC

            MULTIPLE TREES DOWN REPORTED IN HOMERVILLE.
            TIME ESTIMATED BY RADAR.

&&

RC
Special weather statement, Jul 2, 7:02 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Cleveland OH
702 PM EDT Tue Jul 2 2019

OHZ017-018-027-028-036-022345-
Crawford-Seneca-Wyandot-Marion-Hancock-
702 PM EDT Tue Jul 2 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SENECA...
NORTHWESTERN MARION...WYANDOT...CRAWFORD AND SOUTHERN HANCOCK
COUNTIES...

At 702 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Sycamore to near Dunkirk. Movement
was southeast at 25 mph.

Wind gusts up to 50 mph and penny size hail are possible with these
storms.

Locations impacted include...
Tiffin, Bucyrus, Upper Sandusky, Forest, New Washington, Bloomville,
Sycamore, La Rue, Morral, Chatfield, Marseilles, Carey, Benton,
Nevada, New Bloomington, Mount Blanchard, Wharton, Tiro, North
Robinson and Harpster.

LAT...LON 4089 8358 4113 8314 4101 8282 4100 8282
      4097 8273 4084 8273 4054 8340 4055 8342
      4068 8342 4070 8344 4071 8349 4082 8351
      4082 8388 4084 8388
TIME...MOT...LOC 2302Z 295DEG 21KT 4101 8319 4079 8370

Saunders
Special weather statement, Jul 2, 7:09 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Cleveland OH
709 PM EDT Tue Jul 2 2019

OHZ023-033-030015-
Mahoning-Trumbull-
709 PM EDT Tue Jul 2 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN TRUMBULL AND MAHONING
COUNTIES...

At 709 PM EDT, a strong thunderstorm was located over Newton Falls,
or near Warren, moving east at 25 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Youngstown, Warren, Columbiana, Boardman, Niles, Campbell, Hubbard,
Canfield, Cortland, Newton Falls, Lordstown, Vienna Center, Hilltop,
Maplewood Park, Leavittsburg, Austintown, Struthers, Girard, Vienna
and McDonald.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4102 8100 4126 8100 4135 8052 4090 8052
      4090 8070
TIME...MOT...LOC 2309Z 268DEG 22KT 4122 8095

Saunders
Local storm report, Jul 2, 7:10 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
710 PM EDT TUE JUL 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     1 N BUTLER              40.60N 82.42W
07/02/2019                   RICHLAND           OH   911 CALL CENTER

            NUMEROUS TREES REPORTED DOWN ACROSS
            WORTHINGTON TOWNSHIP.

&&

RC
Local storm report, Jul 2, 7:27 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
727 PM EDT TUE JUL 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     FREDERICKTOWN           40.48N 82.54W
07/02/2019                   KNOX               OH   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN.

&&

RC
Local storm report, Jul 2, 7:28 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
728 PM EDT TUE JUL 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     DANVILLE                40.45N 82.26W
07/02/2019                   KNOX               OH   911 CALL CENTER

            TREES AND POWER LINES DOWN.

&&

RC

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:11 PM EDTSpecial Weather StatementCLELucas, Wood34 min
Jul 2, 2:29 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Sandusky, Wood31 min
Jul 2, 2:42 PM EDTSpecial Marine WarningCLE82 min
Jul 2, 2:58 PM EDTSevere Thunderstorm WarningCLEErie, Lucas, Ottawa, Sandusky62 min
Jul 2, 3:20 PM EDTSevere Thunderstorm WarningCLEErie, Huron, Ottawa, Sandusky, Seneca55 min
Jul 2, 3:37 PM EDTSpecial Marine WarningCLE72 min
Jul 2, 4:10 PM EDTSevere Thunderstorm WarningCLEAshland, Cuyahoga, Erie, Huron, Lorain, Medina65 min
Jul 2, 4:22 PM EDTSpecial Weather StatementCLECrawford, Hancock, Wyandot53 min
Jul 2, 4:30 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wyandot60 min
Jul 2, 4:44 PM EDTSevere Thunderstorm WarningCLEAshland, Richland, Wayne46 min
Jul 2, 5:14 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Knox, Medina, Portage, Richland and 3 more61 min
Jul 2, 5:18 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wood43 min
Jul 2, 5:34 PM EDTSevere Thunderstorm WarningCLEKnox, Morrow, Richland56 min
Jul 2, 6:00 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wood, Wyandot45 min
Jul 2, 6:08 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Knox, Richland, Stark, Wayne37 min
Jul 2, 6:27 PM EDTSevere Thunderstorm WarningCLESandusky, Seneca48 min
Jul 2, 6:28 PM EDTSevere Thunderstorm WarningCLEKnox47 min
Jul 2, 6:37 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Trumbull38 min
Jul 2, 7:02 PM EDTSpecial Weather StatementCLECrawford, Seneca, Wyandot43 min
Jul 2, 7:09 PM EDTSpecial Weather StatementCLEMahoning66 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.